| Catalog Number |
CAT02643 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Alleged failure: dr.(b)(6) had 4 cinchlock flex implants fail to release the nitinol wire from the implant upon deployment.The nitinol wire was seen exiting the patient post removal of cinchlock implant inserter.4 out of 5 implants failed the same way.It was noticed by dr.(b)(6) when removing the implant inserter.Additional information provided: can you please advise if there were any adverse consequences reported for the patient? there was a small amount of the wire left in the implant which may or may not become an issue going forward, we are unsure.The failure(s) identified in the investigation is consistent with the complaint record.The root cause was due to a supplier manufacturing change from hoosier to sle peek components that resulted in a performance shift.Testing and comparative analysis between sle and hoosier components revealed higher seating forces for the sle components, which is consistent with the pull wire breakages in the field.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
Event or Problem Description
It was reported that the cinchlock flex implant failed to release the nitinol wire from the implant upon deployment.There was a small amount of the wire left in the implant which may or may not become an issue going forward.
Additional Manufacturer Narrative
Per additional information received, for this device, the pull wire was not left in patient.Based on this, this event is no longer determined to be a serious injury mdr and is now determined to be a malfunction mdr.
Event or Problem Description
It was reported that the cinchlock flex implant failed to release the nitinol wire from the implant upon deployment.There was a small amount of the wire left in the implant which may or may not become an issue going forward.For this device, the pull wire was not left in patient.